An analytical model for the container loading problem Article

Chen, CS, Lee, SM, Shen, QS. (1995). An analytical model for the container loading problem . EUROPEAN JOURNAL OF OPERATIONAL RESEARCH, 80(1), 68-76. 10.1016/0377-2217(94)00002-T

cited authors

  • Chen, CS; Lee, SM; Shen, QS


  • This paper considers the problem of loading containers with cartons of non-uniform size and presents an analytical model to capture the mathematical essence of the problem. The container loading problem is formulated as a zero-one mixed integer programming model. It includes the consideration of multiple containers, multiple carton sizes, carton orientations, and the overlapping of cartons in a container. This model is then extended to formulate some special container loading problems. Numerical examples are used to validate the model. © 1995.

publication date

  • January 5, 1995

Digital Object Identifier (DOI)

start page

  • 68

end page

  • 76


  • 80


  • 1